Article Text

PDF

Ventricular arrhythmias complicating weight reduction therapy in a patient with a prolonged QT interval.
  1. J. C. O'Keefe,
  2. G. S. Butrous,
  3. D. S. Dymond,
  4. P. Littlejohns,
  5. N. Peters,
  6. S. O. Banim

    Abstract

    Serious ventricular arrhythmias are known to occur in patients with long QT intervals. We describe a case of torsade de pointes occurring in a patient with a prolonged QT interval while taking a 1000 calorie diet, diethylpropion hydrochloride (Tenuate Dospan) and bendrofluazide. In patients with long QT intervals, hypokalaemia and drugs which further delay repolarization may facilitate the development of life threatening arrhythmias.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.